I am 25 years old & have had depression for years, probably on & off since I was 11 or so. It became very apparent when my mom died 4 years ago (of the same cancer that killed my dad when I was 12). I started taking Celexa that same year when my mom was diagnosed. She (and my older brother) both suffer(ed) from depression & needed meds. Before going to the doctor & learning of my "chemical imbalance," I couldn't even go to work, I lost 2 good jobs in a row & the Celexa completely saved my life. I was only on 20mg a day for about 4 years & then I moved, got an awesome job, became blissfully distracted & stopped taking them altogether. I was amazed with how well I could function without anti-depressants & refused to get back on my Celexa & go back to all those sexual side affects & weight gain... no way! But in the past several weeks, I have had many, many total melt-downs; crying hysterically & having such intense fits of anger I have put holes in walls & torn down the metal towel rack in the bathroom! (What I really wanted to do was smash my fists into the mirror.) I get so upset/cry so hard for so long, I literally can't breathe. My husband & best friend are the only people on the planet who know I'm anything other than bubbly, outgoing, happy as can be--total social butterfly. It's so hard to pretend you're on top of the world everyday when you feel like there's nothing to live for. So I started taking Wellbutrin after a doctor told me it would increase my sex drive & may even take off a few pounds. Both have proven to be true already, but I don't know if I can get over "the hump." The first 4 or 5 days were great--tons of energy, happy as could be, super productive, but now after 10 days, I am absolutely miserable, more depressed than I've been in a LONG time. Constantly crying, feeling totally empty, worthless, alone & my stomach's sick with grief. I spent the whole first hour of work today trying to hide my tears, running to the bathroom when I couldn't hide them anymore. The worst part is that I don't think I can ever come clean to my boss or co-workers... not only do they totally not get depression in general, but they'd never even believe someone as happy & wonderful as me could possibly need meds. I am so afraid I will lose my job, (which would cause 100 times more stress than I'm under now) I think about going back to no pills at all, but I really want to give these a try. (I know I need something.) I am still only taking the dosage for the initial week, 150 mg/day (1 pill) because I'm afraid to go to the 2 pills & make things doubly worse. Or do I need a higher dose? I'd love to stick it out & see, but I don't know if I can. I can't even afford to go to the doctor & talk about what's happening or try something different. Just spillin' my guts made me feel a little better for tonight though. :)
If you go off of it, it could get worse. Considering what has been going on in your life. You may have to see your doctor up to 3 times a week to get you through this spell. He/She may have to increase your medication till you get to where you need to be.
Do not consider this as something bad. This is a learning experience. You now are learning that you have true friends around you. So pick yourself up and on Monday give your doctor a call and deal with it. Your work is very important, but it is ony going to work if you become more proactive in your treatment.
Don't give up. I do not see this in you. You are a fighter to get better and you will feel better. Stop beating yourself up...
Contact me off line and I will be there for you.
I am experiencing the exact same thing. I have been on Wellbutrin 150mg for 9 days. At this point, there is no way that I will increase the dosage to 300mg per day. I am more miserable now than I was before. I experience uncontrollable crying spells and a sense of internal desolation. I have never been on any type of anti depressant before. I don't know what to do. I have called the prescribing physician and am waiting for a call back. I was hoping that this medication would work. The first week, I had more energy and self motivation. I am on the second week and feel like being alone all the time. I HAVE NEVER FELT THIS WAY IN MY LIFE ! I have been reading all of the postings on various websites about the med in hopes of finding some type of solace. I wanted to remain on the medication for at least 14 days in hopes that things would begin to turn around... I don't know if I will be able to hold out much longer.
Okay so antidepressants can take about 4 weeks to kick in BUT the side effects can happen the first DAY that you take the med. a lot of people are saying take a benzodiazepine and i dont think this would be a good idea for depression Specifically. If its anxiety mainly then yes but since your depressed no... (benzos can help anxiety but it depends on the person and which neurotransmitter the medication works on... depression can be from seratonin, norepinephrine, gaba, dopamine, histamine, and i think cortizone) anyway i think you should try a different antidepressant (zoloft of paxil is my first recomendation since the withdrawals are low to none).
ANY antidepressant is dose specific (didnt notice any change untill 150mg zoloft and i started at 50mg) so you may want to try moving up but its really just trial and error with any medication
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Oct 2009 • 17 answers
My doctor is taking me off Wellbutrin because it seems to be making me more depressed, screaming at?
Posted 10 Sep 2010 • 1 answer
Posted 27 Apr 2013 • 5 answers
Posted 14 Aug 2015 • 2 answers
Posted 16 Dec 2015 • 4 answers